Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 92, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 30, 2004, 1:30 PM CDT for Leon County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 1:30 PM CDT (18:30 UTC)
- Expired
- Jun 30, 2004, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Leon County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 301830
FFWFTW
TXC289-302130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
130 PM CDT WED JUN 30 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEON COUNTY IN NORTHEAST TEXAS
* UNTIL 430 PM CDT
* AT 129 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER NEAR AND WEST OF CENTERVILLE...MOVING NORTHEAST
AT 15 MPH. OTHER THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED
OVER ROBERTSON AND MADISON COUNTIES...AND THIS ACTIVITY WILL ALSO
MOVE ACROSS LEON COUNTY THIS AFTERNOON. LOCAL RAINFALL TOTALS OF
UP TO 4 INCHES WILL CAUSE FLOODING PROBLEMS ACROSS LEON COUNTY.
* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL AFFECT...
CENTERVILLE AND LEONA THROUGH 330 PM CDT
* OTHER LOCATIONS IN THE WARNING INCLUDE BUFFALO
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3139 9633 3100 9626 3114 9577 3135 9568
3163 9574
$$1 follow-up statement
000
WGUS74 KFWD 301917
FFSFTW
TXC289-302115-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
217 PM CDT WED JUN 30 2004
...A FLASH FLOOD WARNING CONTINUES FOR LEON COUNTY UNTIL 430 PM
CDT...
VERY HEAVY RAINFALL WILL CONTINUE OVER THE EASTERN THIRD OF LEON
COUNTY THROUGH 245 PM... AND ADDITIONAL RAINFALL OF BETWEEN ONE AND
ONE AND HALF INCHES IS POSSIBLE BEFORE ENDING. OVER THE REST OF THE
COUNTY...RAINFALL BETWEEN ONE HALF TO ONE INCH MAY FALL THROUGH
430 PM. THE ADDITIONAL RAINFALL COULD CAUSE FLOODING OF ROADS AND
HIGHWAYS THAT CROSS LOW LYING AND FLOOD PRONE AREAS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER.
DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY
FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.
IF YOU ARE OUTDOORS...ESCAPE RISING WATER BY MOVING DIRECTLY TO
HIGHER GROUND. DO NOT CAMP OR PARK YOUR VEHICLE ALONG STREAMS AND
WASHES. PAY ATTENTION TO THUNDERSTORMS WITH LITTLE MOVEMENT AND TO
RAPID INCREASES IN STREAM LEVELS AND FLOW.
LAT...LON 3137 9630 3102 9622 3114 9580 3134 9569
3161 9579
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:20 PM CDT, 16 hours 10 minutes earlier.
Area forecast discussion, Jun 29, 9:20 PM CDT, 16 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 920 PM CDT TUE JUN 29 2004 .UPDATE... SHOWERS AND THUNDERSTORMS CONTINUE TO DECREASE IN COVERAGE AND INTENSITY WITH THE LOSS OF SURFACE HEATING. WE ARE STILL EXPECTING REDEVELOPMENT LATER TONIGHT ONCE A 20 TO 25 KNOT LOW LEVEL JET BECOMES ESTABLISHED AND LIFT IS ENHANCED BY AN APPROACHING SHORT WAVE TROUGH(CURRENTLY ROTATING ACROSS THE PERMIAN BASIN). THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AS THE SHORT WAVE TRANSLATES EASTWARD ACROSS NORTH TEXAS. THE THREAT OF FLOODING IS VERY HIGH IN MANY AREAS...THEREFORE THE WATCH WILL CONTINUE THROUGH WEDNESDAY EVENING. WILL MAKE SOME MINOR ADJUSTMENTS TO HOURLY TEMP AND DEWPOINT GRIDS AND MAKE SOME COSMETIC WORDING CHANGES. && .AVIATION DISCUSSION... 435 PM THIS IS AN EARLY UPDATE DUE TO THE HEAVY RAIN/FLOODING OCCURRING ACROSS NORTH TEXAS. LARGE AREA OF RAIN AND THUNDERSTORMS FROM DFW AREA SOUTHWARD INTO FAR SOUTH TEXAS. THIS AREA IS MOVING NORTH AND WILL PRODUCE WIDESPREAD MVFR CIGS...LOW VSBYS...DUE TO RAIN... FOG...AND THUNDERSTORMS. THERE WILL BE PERIODS OF VFR CONDITIONS ...BUT THEY WILL PROBABLY BE SHORT LIVED. JET MAX AT 250 MB MOVING ACROSS TEXAS TONIGHT...COMBINED WITH STRENGTHENING 850 MB WINDS... WILL ENHANCE CONVECTION ACROSS NORTH AND SOUTH TEXAS...SO LITTLE RELIEF FROM THESE CONDITIONS THROUGH THE FORECAST PERIOD. 59 && .DISCUSSION... POPS REMAIN HIGH FOR THE NEXT 24 HOURS. TROPICAL AIR STILL IN PLACE SO FLOOD WATCH WILL CONTINUE THROUGH WEDNESDAY EVENING. DRIER AIR WILL MOVE INTO AREA WEDNESDAY EVENING BEHIND STRONG SHORT WAVE AND POPS WILL DECREASE WEDNESDAY NIGHT AND THURSDAY. THROUGH WEEKEND RIDGE FORMS TO OUR WEST...BUT FAR ENOUGH WEST THAT GIVEN NORTHWEST FLOW WE COULD STILL SEE SOME THUNDERSTORMS DUE TO DISTURBANCES IN THE FLOW. THIS REMAINS A SPRING WEATHER PATTERN...NOT JUNE...SO TEMPS WILL REMAIN MILD FOR THIS TIME OF YEAR. ALTHOUGH DRIER CONDITIONS ARE EXPECTED...THE NORTHWEST FLOW WILL ALSO BRING A FRONT INTO THE AREA THIS WEEKEND AND BRING A CHANCE OF POPS...ALTHOUGH NOTHING AS WIDESPREAD AS THE LAST FEW DAYS IS EXPECTED. 84 && DALLAS-FT. WORTH, TX 70 86 71 88 / 70 70 40 40 WACO, TX 70 87 72 88 / 70 70 40 30 PARIS, TX 69 85 70 86 / 70 70 40 40 DENTON, TX 69 86 70 87 / 70 60 40 40 MCKINNEY, TX 70 86 71 87 / 70 70 40 40 DALLAS, TX 70 86 71 88 / 70 70 40 40 TERRELL, TX 70 87 72 88 / 70 70 40 40 CORSICANA, TX 71 87 72 88 / 80 70 40 30 TEMPLE, TX 71 86 72 88 / 80 70 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 1000 PM CDT WEDNESDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. &&
Hazardous weather outlook, Jun 30, 4:00 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CDT WED JUN 30 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-302250- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 807 AM CDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 10 PM THIS EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OVERSPREAD A GOOD PORTION OF NORTH TEXAS THROUGH THE DAY...AND CONTINUE INTO THE EVENING HOURS...AS AN UPPER LEVEL DISTURBANCE OVER WEST TEXAS MOVES OVER NORTH TEXAS AND ENCOUNTERS SUB-TROPICAL MOISTURE IN PLACE. LOCALLY HEAVY RAINS TO BETWEEN 1 AND 3 INCHES...WITH LOCALIZED HIGHER AMOUNTS...WILL BE POSSIBLE. WITH WIDESPREAD SATURATED SOIL CONDITIONS...ANY RAIN THAT FALLS WILL RUN OFF RAPIDLY AND RESULT IN BOTH FLASH FLOODING AND ADDITIONAL RIVER FLOODING...WITH ONGOING HIGH WATER ISSUES LIKELY TO CONTINUE OR WORSEN. .DAYS TWO THROUGH SEVEN... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A THREAT THROUGH THURSDAY NIGHT...THOUGH TIMING AND PLACEMENT WILL BE DIFFICULT TO PIN DOWN. BY THE HOLIDAY WEEKEND...PATTERN CHANGES DICTATE THAT SHOWERS AND THUNDERSTORMS WILL BE MORE ISOLATED AND DIURNAL IN NATURE INTO NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... OCCASIONAL SPOTTER ACTIVATION MAY BE REQUESTED FOR REPORTS OF HEAVY RAINS...HIGH WATER AND FLOODING THROUGH THIS EVENING. 84/
In the hours before
Special weather statement, Jun 30, 8:50 AM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 850 AM CDT WED JUN 30 2004 TXZ145-161-301445- HILL-LIMESTONE- 850 AM CDT WED JUN 30 2004 ...SIGNIFICANT WEATHER UPDATE FOR HILL AND LIMESTONE COUNTIES... AT 848 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF THE TOWN OF WEST TO 7 MILES NORTHWEST OF MART TO 2 MILES NORTHEAST OF RIESEL. MOVEMENT WAS NORTHEAST AT 25 MPH. COOLIDGE...HUBBARD AND MEXIA ARE IN THE PATH OF THIS LINE OF STORMS. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Jun 30, 1:19 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 119 PM CDT WED JUN 30 2004 TXZ162-301915- LEON- 119 PM CDT WED JUN 30 2004 ...SIGNIFICANT WEATHER UPDATE FOR LEON COUNTY... AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 4 MILES NORTH OF MERIDIAN...OR 15 MILES NORTH OF CLIFTON. THE STORMS WERE MOVING NORTHEAST AT 25 MPH. CENTERVILLE AND LEONA ARE IN THE PATH OF THIS STORM. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:29 PM CDT | Flash Flood Warning | FWD | Robertson | 3 hr |
| Jun 30, 4:26 PM CDT | Flash Flood Warning | FWD | Palo Pinto | 109 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.